An analytic solution for multi-period uncertain portfolio selection problem
Bo Li (),
Yufei Sun () and
Kok Lay Teo ()
Additional contact information
Bo Li: Nanjing University of Finance and Economics
Yufei Sun: Curtin University
Kok Lay Teo: Sunway University
Fuzzy Optimization and Decision Making, 2022, vol. 21, issue 2, No 6, 319-333
Abstract:
Abstract The return rates of risky assets in financial markets are usually assumed as random variables or fuzzy variables. For the ever-changing real asset market, this assumption may not always be satisfactory. Thus, it is sometimes more realistic to take the return rates as uncertain variables. However, for the existing works on multi-period uncertain portfolio selection problems, they do not find analytic optimal solutions. In this paper, we propose a method for deriving an analytic optimal solution to a multi-period uncertain portfolio selection problem. First, a new uncertain risk measure is defined to model the investment risk. Then, we formulate a bi-criteria optimization model, where the investment return is maximized, while the investment risk is minimized. On this basis, an equivalent transformation is presented to convert the uncertain bi-criteria optimization problem into an equivalent bi-criteria optimization problem. Then, by applying dynamic programming method, an analytic optimal solution is obtained. Finally, a numerical simulation is carried out to show that the proposed model is realistic and the method being developed is applicable and effective.
Keywords: Portfolio selection; Uncertain variable; Minimax risk measure; Analytic solution (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s10700-021-09367-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:fuzodm:v:21:y:2022:i:2:d:10.1007_s10700-021-09367-8
Ordering information: This journal article can be ordered from
http://www.springer.com/journal/10700
DOI: 10.1007/s10700-021-09367-8
Access Statistics for this article
Fuzzy Optimization and Decision Making is currently edited by Shu-Cherng Fang and Boading Liu
More articles in Fuzzy Optimization and Decision Making from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().